Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Cohomology of $ F$-groups


Author: Peter Curran
Journal: Trans. Amer. Math. Soc. 152 (1970), 609-621
MSC: Primary 20.50; Secondary 10.00
DOI: https://doi.org/10.1090/S0002-9947-1970-0272899-9
MathSciNet review: 0272899
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a group of Möbius transformations and $ V$ the space of complex polynomials of degree $ \leqq $ some fixed even integer. Using the action of $ G$ on $ V$ defined by Eichler, we compute the dimension of the cohomology space $ {H^1}(G,V)$, first for $ G$ an arbitrary $ F$-group (a generalization of Fuchsian group) and then for the free product of finitely many $ F$-groups. These results extend those which Eichler obtained in a 1957 paper, where a correspondence was established between elements of $ {H^1}(G,V)$ and cusp forms on $ G$.


References [Enhancements On Off] (What's this?)

  • [1] L. Bers, Inequalities for finitely generated Kleinian groups, J. Analyse Math. 18 (1967), 23-41. MR 37 #5383. MR 0229817 (37:5383)
  • [2] H. Cartan and S. Eilenberg, Homological algebra, Princeton Univ. Press, Princeton, N. J., 1956. MR 17, 1040. MR 0077480 (17:1040e)
  • [3] H. S. M. Coxeter and W. O. J. Moser, Generators and relations for discrete groups, Springer-Verlag, Berlin, 1957. MR 19, 527. MR 0088489 (19:527d)
  • [4] M. Eichler, Eine Verallgemeinerung der Abelschen Integrale, Math. Z. 67 (1957), 267-298. MR 19, 740. MR 0089928 (19:740a)
  • [5] L. R. Ford, Automorphic functions, 2nd ed., Chelsea, New York, 1951.
  • [6] R. Fox, On Fenchel's conjecture about $ F$-groups, Mat. Tidsskr. B 1952, 61-65. MR 14, 843. MR 0053937 (14:843c)
  • [7] R. Fricke and F. Klein, Vorlesungen über die Theorie der automorphen Funktionen, Teubner, Leipzig, 1897-1912.
  • [8] Leon Greenberg, Discrete groups of motions, Canad. J. Math. 12 (1960), 415-426. MR 22 #5932. MR 0115130 (22:5932)
  • [9] J. Lehner, Discontinuous groups and automorphic functions, Math. Surveys, no. 8, Amer. Math. Soc., Providence, R. I., 1964. MR 29 #1332. MR 0164033 (29:1332)
  • [10] D. G. Northcott, An introduction to homological algebra, Cambridge Univ. Press, New York, 1960. MR 22 #9523. MR 0118752 (22:9523)
  • [11] A. Weil, Remarks on the cohomology of groups, Ann. of Math. (2) 80 (1964), 149-157. MR 30 #199. MR 0169956 (30:199)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20.50, 10.00

Retrieve articles in all journals with MSC: 20.50, 10.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1970-0272899-9
Keywords: Cohomology space, $ F$-group, Fuchsian group, discontinuous group, cusp form
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society